This is my first post on the forum. I have to say, this forum has helped me greatly over the past year and made me feel less osolated when I last flared.
I experienced bleeding for sometime before finally being diagnosed with proctitis and inflammation at the start of my large intestines in June 2021 following a colonoscopy. Within the report I was told that the proctitis was the reason for the bleeding and was put on Octasa following this. Octasa removed the bleeding and I felt I was able to lead a 'normal' life again, but I started receiving heart palpatations as a side effect so was moved to Pentasa.
I was on Pentasa for approx. 3 months until I experienced a huge flare up in October 2021, that I believe was caused largely by food poisoning. I lost 2 stone (12kg) and was constantly vomiting, dizzy, had nausea and was constantly out of bed going to the bathroom with diarrheoa. I could not eat a thing. I was given Pentasa suppositories, Salofalk suppositories and Prednisolone tablets to no avail. The Pred. did nothing and so the dose was discontinued in agreement with IBD nurses. I decided to stop taking Pentasa as I missed a few doses and felt better. To my surprise, the vomiting etc. began to stop. I began to take Tumeric and sent in samples that confirmed the inflammation had dissipated. I confirmed multiple times to the IBD nurses that I had stopped the medication and they were not concerned.
Since approx. December 2021, my condition has been stablized until the last month or so where I noticed large amounts of blood again, and an urgency to go to the toilet, and occassional diarrheoa. At this point I had stopped taking Tumeric as they appeared to make the bleeding worse and the diarrheoa, but I am unsure as to whether it is just part of the flare. The bleeding got much worse. I contacted the IBD team two days ago to see if anything had come of the previous samples taken approx. 3 weeks ago and was told my inflammation was as 'high as it could be', I was not contacted prior. I was told I needed prednisolone tablets as am aware of negative side effects etc., but declined and was offered an enema option plus balsalazide which I began taking two days ago. My dizziness has returned when taking Balsalazide, I feel dizzy and sick and shaky, my diarrheoa is worse than it has been since last October.
The IBD nurse informed me two days ago that immunosuppressants are the last medication that can be tried. My question is, is there anyone that has experience such negative side effects from the ASAs? If my bleeding is via Proctitis, would I not be offered a non-steroid foam? Can anyone advise?
The worse part of my condition is the bleeding and diarrheoa. When not on medication, I don't feel pain unless when going to the toilet which I understand I am very lucky to have and grateful for as I'm aware of other who are in pain all day every day with UC.
Any response would be greatly appreciated. Thank you.
Post Edited (TroubledTaurean) : 8/14/2022 4:45:03 PM (GMT-7)